Alert archive / Indiana / Areal Flood Warnings in 2012

Areal Flood Warning 7, NWS Indianapolis, IN

September 26, 2012Daviess County, Knox County, Martin County, Indiana

NWS Indianapolis, IN issued this areal flood warning at Sep 26, 2012, 5:33 AM EDT for Daviess County, Knox County, Martin County, Indiana. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2012, 5:33 AM EDT (09:33 UTC)
Expired
Sep 26, 2012, 11:30 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, IN, Knox County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 7:00 AM EDTHEAVY RAIN 2.032 Nw Washington, IN24-HR REPORT.
Sep 26, 7:00 AM EDTHEAVY RAIN 2.1Shoals, IN24-HR REPORT.
Sep 26, 7:00 AM EDTHEAVY RAIN 2.324 E Vincennes, IN24-HR REPORT.
Sep 26, 7:45 AM EDTHEAVY RAIN 2.091 S Plainville, IN24-HR REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS43 KIND 260933
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 AM EDT WED SEP 26 2012

INC027-083-101-261530-
/O.NEW.KIND.FA.W.0007.120926T0933Z-120926T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-KNOX-MARTIN-
533 AM EDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WARNING FOR...
  DAVIESS COUNTY IN SOUTHWEST INDIANA...
  KNOX COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...

* UNTIL 1130 AM EDT

* AT 530 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING 
  INTO THE WARNED AREA. RADAR HAS ESTIMATED THAT OVER 3 INCHES OF 
  RAIN HAVE ALREADY FALLEN ACROSS PARTS OF THE AREA SINCE TUESDAY
  EVENING...AND THAT ADDITIONAL RAIN OF AROUND AN INCH IS POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...VINCENNES...
  SHOALS AND WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3842 8775 3848 8775 3851 8765 3855 8767
      3864 8763 3869 8753 3878 8750 3887 8754
      3873 8668 3852 8669 3849 8695 3853 8710
      3851 8715 3855 8719 3850 8730 3854 8735
      3851 8738 3854 8740 3851 8754 3844 8760

$$

50/PUMA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Sep 26, 4:20 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 26, 4:20 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 AM EDT WED SEP 26 2012

.UPDATE...
AVIATION SECTION UPDATED

&&

.SYNOPSIS...
ISSUED AT 300 AM EDT WED SEP 26 2012

A COLD FRONT WILL SLIP THROUGH THE AREA TODAY THEN REMAIN NEARBY
INTO FRIDAY. THIS FRONT ALONG WITH AREAS OF LOW PRESSURE MOVING
ALONG IT WILL KEEP THE THREAT FOR RAIN ACROSS PARTS OF THE FORECAST
AREA INTO FRIDAY NIGHT. HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE
DRY CONDITIONS FOR THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...

ISSUED AT 300 AM EDT WED SEP 26 2012

A LOW LEVEL JET IS PROVIDING THE SHOWER AND THUNDERSTORM ACTIVITY
ACROSS AREAS FROM MISSOURI INTO OHIO AT THE MOMENT. THIS JET WILL
SLIDE EAST THIS MORNING BUT SHOULD STILL BE GENERATING CONVECTION
DURING THE MORNING HOURS. RAIN IS CONCENTRATED ACROSS THE SOUTHERN
FORECAST AREA AND THIS SHOULD CONTINUE GIVEN ORIENTATION OF THE JET.

THIS AFTERNOON THE FRONT MOVES THROUGH THE AREA. STILL SOME WEAK
UPPER SUPPORT...SO THREAT FOR RAIN WILL CONTINUE. THERE COULD BE
SOME DECREASE IN COVERAGE THIS AFTERNOON...BUT AT THE MOMENT AM NOT
CONFIDENT ENOUGH TO TIME THE RAIN WITH THAT MUCH DETAIL. LATER
UPDATES CAN REFINE THE TIMING.

GIVEN ALL THE ABOVE WENT LIKELY POPS ACROSS ROUGHLY THE SOUTHEAST
HALF OF THE FORECAST AREA WITH CHANCE POPS TO THE NORTHWEST.
CONTINUED THESE POPS ALL DAY.

GENERALLY STUCK WITH A MODEL BLEND FOR HIGH TEMPERATURES.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

ISSUED AT 300 AM EDT WED SEP 26 2012

FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. AS HAS BEEN THE
CASE RECENTLY THERE REMAINS SOME DISAGREEMENT ON HOW FAR NORTH RAIN
WILL GET AS WAVES MOVE ALONG THE FRONT IN THE SHORT TERM. OLD 12Z
ECMWF IS FARTHER SOUTH COMPARED WITH LATEST NAM/GFS. GFS ENSEMBLES
ARE IN BETWEEN. WILL ALSO STICK WITH THE MIDDLE OF THE ROAD FOR NOW
GIVEN THE UNCERTAINTIES AND CHANGES IN MODEL RUNS.

TONIGHT SOME FORCING WILL CONTINUE ACROSS THE FORECAST AREA AS WAVES
MOVE ACROSS THE AREA IN THE UPPER FLOW. THE FRONT WILL BE NEAR THE
FAR SOUTHERN FORECAST AREA...AND THE FRONT SHOULD BE THE FOCUS FOR
RAIN DEVELOPMENT. THUS WENT LIKELY POPS IN THE FAR SOUTH /CLOSEST TO
THE FRONT/ TAPERING TO NO POPS IN THE FAR NORTH.

A SIMILAR SETUP WILL OCCUR ON THURSDAY AND THURSDAY NIGHT. THE FRONT
WILL HAVE SAGGED FARTHER SOUTH...BUT AN UPPER JET STREAK WILL
PROVIDE ADDITIONAL FORCING. WENT CHANCE POPS SOUTH AND DRY NORTH.

UPPER FLOW WILL FINALLY BEGIN TO TURN MORE NORTHWEST AND SHOULD HELP
PUSH FRONT FARTHER SOUTH OF THE AREA FRIDAY NIGHT. HAVE CONTINUED
WITH LOW END POPS FRIDAY AND FRIDAY NIGHT TO ACCOUNT FOR LINGERING
CHANCES AS THE FRONT AND ANY UPPER SUPPORT DEPARTS.

FOR TEMPERATURES THROUGH THE PERIOD...GENERALLY STUCK CLOSE TO A
MODEL BLEND AS THIS BEST REPRESENTS EXPECTED CONDITIONS AND ACCOUNTS
FOR ANY UNCERTAINTIES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...

ISSUED AT 314 AM EDT WED SEP 26 2012

DRY WEATHER IS EXPECTED DURING THIS PERIOD AS THE ECMWF CONTINUES
TO KEEP AN UPPER LEVEL LOW PRESSURE SYSTEM OVER ONTARIO AND THE
EASTERN GREAT LAKES. MEANWHILE WEAK SURFACE HIGH PRESSURE APPEARS
TO BE PARKED FOR MUCH OF THE PERIOD OVER THE CENTRAL PLAINS. THE
RESULTANT LOWER LEVEL FLOW THROUGH MUCH OF THE PERIOD IS
DRY...NORTHERLY FLOW. THUS WILL CONTINUE A DRY FORECAST DURING
THIS PERIOD AS SUGGESTED BY ALLBLEND WITH SEASONABLE TEMPERATURES.

&&

.AVIATION /DISCUSSION FOR THE 0900Z IND TAF UPDATE/...

TRENDED THE NEXT SEVERAL HOURS OF THE TAF FORECAST TOWARD
PERSISTENCE OF VFR CIGS AND CONDITIONS.

RADAR TRENDS OF ONGOING PRECIP IN THE AREA INDICATE A DECREASING
TREND. WITH RAIN SHOWERS AND DECENT MIXING PERSISTING...MVFR OR
WORSE CONDITIONS HAVE YET TO DEVELOP ANYWHERE WITHIN THE FORECAST
AREA. WITH PLENTY OF CLOUD OVER THE AREA...NOT MUCH COOLING IS
EXPECTED. THUS WILL KEEP THE ONGOING VFR CIGS ACROSS THE AREA A
BIT LONGER.

PREVIOUS DISCUSSION BELOW

/DISCUSSION FOR 260600Z TAF ISSUANCE/...

ISSUED AT 1230 AM EDT WED SEP 26 2012

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS
SOUTHERN ILLINOIS INTO SOUTHERN INDIANA OVERNIGHT AS AN 850 MB JET
POINTS INTO THIS REGION.  TIME HEIGHT CROSS SECTIONS AND MODEL
GUIDANCE INDICATE AREAS OF STRATUS WILL DEVELOP OVERNIGHT AS SOME
LOW LEVEL COOLING OCCURS. WILL FORECAST CEILINGS ABOUT 3 THOUSAND
FEET MOST AREAS FOR A FEW MORE HOURS AND CEILINGS OF 1 TO 2 THOUSAND
FEET BY 09Z OR 10Z AND CONTINUING TO ABOUT MIDDAY. FOG POSSIBLE SOME
AREAS OVERNIGHT AS WELL.

THERE WILL BE PROBABLY ENOUGH DAYTIME MIXING TO MIX OUT ANY STRATUS
BY MIDDAY. MODELS INDICATE A COLD FRONT WILL PUSH SLOWLY SOUTH
ACROSS OUR REGION THIS AFTERNOON AND EARLY TONIGHT.  ONLY CHANGE
WILL BE TO DOWNPLAY SHOWERS AND THUNDERSTORMS IN KLAF AREA AS MOST
OF THIS WILL OCCUR FARTHER SOUTH. OTHERWISE WILL MENTION VCTS MOST
AREAS WEDNESDAY AS THE COLD FRONT MOVES INTO OUR REGION.

WINDS WILL BE 6 KNOTS OR LESS OVERNIGHT AND SOUTHWEST OR WEST AROUND
10 KNOTS BY MIDDAY WEDNESDAY.  WINDS WILL BECOME NORTHERLY 8 KNOTS
OR LESS WEDNESDAY NIGHT AND LIGHT AT KBMG.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....PUMA
AVIATION...JH/JP
Hazardous weather outlook, Sep 26, 4:55 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
455 AM EDT WED SEP 26 2012

INZ043>049-051>057-060>065-067>072-270900-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
455 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

HAZARDS: DEADLY LIGHTNING...WIND GUSTS UP TO 40 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN ARE ALL POSSIBLE.

TIMING: ANY TIME TODAY AND TONIGHT.

DISCUSSION: A FRONT WILL MOVE INTO THE AREA TODAY AND
TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE
AREA THROUGH FRIDAY. SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION: A FRONTAL BOUNDARY LINGERING ACROSS THE AREA WILL
CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE
END OF THE WORK WEEK. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>042-270900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
455 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
ACROSS MUCH OF THE AREA. HOWEVER...THESE STORMS ARE NOT EXPECTED TO
BE SEVERE.

HAZARDS: DEADLY LIGHTNING...WIND GUSTS UP TO 40 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN ARE ALL POSSIBLE.

TIMING: ANY TIME TODAY AND TONIGHT.

DISCUSSION: A FRONT WILL MOVE INTO THE AREA TODAY AND
TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA AND KEEP DRY
CONDITIONS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 10:38 PM EDTAreal Flood WarningINDDaviess, Knox, Martin7 hr
Sep 26, 6:07 AM EDTSpecial Weather StatementINDDaviess, Knox, Martin38 min
Sep 26, 6:40 AM EDTSpecial Weather StatementINDDaviess, Lawrence, Martin50 min
Sep 26, 7:24 AM EDTSpecial Weather StatementINDJackson, Lawrence51 min
Sep 26, 11:02 AM EDTSpecial Weather StatementINDDaviess, Martin43 min
Sep 26, 11:33 AM EDTAreal Flood AdvisoryINDDaviess, Knox3 hr
Sep 26, 12:44 PM EDTSpecial Weather StatementINDLawrence, Martin31 min
Sep 26, 1:40 PM EDTSpecial Weather StatementINDJennings50 min

Nearby

Areal Flood Warnings in Indiana, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.